Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

What causes delayed periods?

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 1980
Answered : 1 Question
Question
Hi i finished my pack of pills on sunday i still havent started my period im very worried
Posted Wed, 27 Aug 2014 in General Health
 
 
Answered by Dr. Rahul Tawde 25 minutes later
Please don't worry. It often takes time. Get a urine pregnancy test done. If that is negative, please wait for another 7 days. If your period doesnot come, write back to me directly @ http://www.HealthcareMagic.com/doctors/dr-kaushik-sarkar/XXXX. I will try my level best to help you.
Regards,
Dr. Kaushik
Above answer was peer-reviewed by
 
Follow-up: What causes delayed periods? 4 minutes later
I did one this morning it was negative what could be the caurse of period not coming
 
 
Answered by Dr. Rahul Tawde 8 hours later
Brief Answer:
I don't think you are pregnant then

Detailed Answer:
Thanks for your reply.
I don't think you are pregnant then. There are numerous causes for which there may be delay in periods. Multiple cysts in the ovary, PCOS, thyroid disorder, other endocrinal or pituitary problem, fibroid, DUB, anemia and even stress, depression, anxiety can cause delay in periods. Cessation of oral pill intake may also cause delayed or irregular menstruation.

For a single instance, you can wait upto 7 days for the period to come. If that doesn't occur, you will need to have an ultrasound scan of the lower abdomen.

If periods are irregular, one should consider the above mentioned causes.

You should immediately consult your gynaecologist if-
there is painful bleeding or spotting
dizziness, fluctuating blood pressure
fever, pulse rate >100 bpm
backache

If even your periods occur in next 7 days, please check your fasting TSH level, hemoglobin and HbA1c level at the earliest.

For the time being,
1. Avoid any form of stress or anxiety
2 Salt restricted low fat high fiber diet and citrus fruits
3. Regular sessions (30min each) of exercise and relaxation
4. Plenty of oral fluid (3-4 l/day)
5. Maintain sleep hygiene

For any additional questions, please write back. Please also mention the name of the pill, whether you have any concurrent medical illness if you have a follow up question.

If you are satisfied with my answer, please close the thread and rate my answer.

Regards,
Dr. Kaushik
Above answer was peer-reviewed by
 
Follow-up: What causes delayed periods? 1 hour later
I am taking microgynon pill but will it cover me for 7 days i had intercourse on monday because i thought my period would have started soon after? I had surgery in XXXXXXX for endometriosis after in july my period lasted 3 days only while i had my period then i started the pill now ive finished my pack period hasnt come i was told my doctor to start pill cos i had endometriosis it should stop it from coning back
 
 
Answered by Dr. Rahul Tawde 3 hours later
Brief Answer:
Probably due to pill

Detailed Answer:
Thanks for giving some important information.
Your doctor has given you the correct medication. The combined pill had levonorgestrol as a component. LNG can delay period, may also cause spotting. But LNG containing combined pills would definitely help you against endometriosis.
As your urine test was negative, you are not pregnant. But you should consult your gynaecologist for delay in periods, so that he/she can plan further management.
AND PLEASE DON'T WORRY. That would worsen your condition.
If you are satisfied with my answer, please close the thread and rate my answer.
For any further questions please write back.
Regards
Dr. Kaushik
Above answer was peer-reviewed by
 
Follow-up: What causes delayed periods? 41 minutes later
I have spotting today thanks for your help can the pill im using help for endometriosis
 
 
Answered by Dr. Rahul Tawde 53 minutes later
Brief Answer:
Yes

Detailed Answer:
Yes, your pill will definitely help you in endometriosis. Actually combined oral contraceptive pills are the mainstay of conservative management for endometriosis and also for prevention of relapse after surgery.
You need to be cautious about one thing. The pill increases the chance of thrombosis and thrombophlebitis. If you have diabetes, hypertension, obesity, family history of arterial disease you should be very careful. Please go for regular follow up visits to your doctor to avoid any complication.
If you are satisfied with the answer, please close the thread and rate my answer.
For any further questions, please write back.
Regards
Dr. Kaushik.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor